Dothiepin and Alzheimer's - Urgent reply please!

Discussion in 'ARCHIVE FORUM: Support discussions' started by Shakey1961a, Feb 19, 2005.

  1. Shakey1961a

    Shakey1961a Registered User

    Nov 7, 2004
    111
    Southport
    HI.

    Was wondering if anyone had any experience of any of their loved ones who had Alzheimers and also took Dothiepin?

    Mum is on this drug and according to the fact sheets it should NOT be given to people who have alzheimers?

    Have you noticed that your loved ones have become more confused or agressive?

    Urgent reply would be most appreciated.
     
  2. jools

    jools Registered User

    Jun 29, 2004
    39
    dothiepin

    hi Shakey,

    Looked Dothiepin up in a medical book and it came up with this;

    Dothiepin Hydrocloride; An antidepressant drug of the tricyclic group. Can be used to treat depressive illness esp. where sedation is required.

    Side effects; loss of intricacy in movement and thought, dry mouth, blurred vision and constipation; there may also be difficulty in urinating, sweating, irregular heartbeat, behavioural disturbances, a rash ,a state of confusion and changes in appetite and libido.

    Should not be administered to patients who suffer from certain heart disorders, psychosis or mania. It should be adminstered with care to patients who suffer from diabetes, epilepsy, liver or thyroid disease, closed angle glaucoma or urinary retention. Withdrawal of treatment must be gradual. ('Medicines; The Comprehensive Guide' Bloomsbury).

    Put it into Google and see if it comes up with anything else. Hope this helps and hope your case goes okay,

    Jools
     
  3. Shakey1961a

    Shakey1961a Registered User

    Nov 7, 2004
    111
    Southport
    #3 Shakey1961a, Feb 19, 2005
    Last edited: Feb 20, 2005
    According to the Alzheimer's Web site and information sheets it mentions Dothiepin and says:-

    "A side-effect to which the elderly are particularly prone is increased confusion. This type of drug should not be taken by people with dementia."

    Mum's been on this for 2 years now! They also give her Valium sometimes when she particularely anxious.

    More ammo for my case!!!!
     
  4. Jude

    Jude Registered User

    Dear Shakey,

    Sorry - I've never heard of this drug, but I think you need to speak to your CP asap!

    Good luck with this.

    Jude
     
  5. Norman

    Norman Registered User

    Oct 9, 2003
    4,348
    Birmingham Hades
    Jude
    this is the generic name,the common brand name is Prothiaden.
    It has been around for years ,used in the treatment of depression.
    Norman
     
  6. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Hi all, Norm is right, Shakey, speak to your medical advisors about your concerns, always the bast way, get them out in the open and ask to be "one of the team" ie included in their decisions as to the best treatment etc. Love She. XX
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.